MAUDE Adverse Event Report: MEDTRONIC IRELAND ONYX FRONTIER; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND ONYX FRONTIER; STENT, CORONARY, DRUG-ELUTING
Model Number ONYXNG30008UX
Medical Device Problem Codes Difficult to Advance (2920); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/27/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information: it was not difficult to remove the stylet or protective sheath before use.There are no complaints against the other medtronic devices used.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that one onyx frontier coronary drug eluting stent dislodged in the vessel.The case was difficult and complex.The stent was successfully snared out.No further patient injury reported.
 
Additional Manufacturer Narrative
Additional information: the patient presented to hospital with a non-st-elevation myocardial infarction (nstemi).The dislodgement occurred during delivery to/at lesion.The stent was being used to treat a moderately tortuous, moderately calcified lesion with 90% stenosis in the proximal diagonal branch (d1).There was timi 3 flow.The device was inspected prior to use with no issues.Negative prep was not performed.The lesion was pre-dilated.Resistance was encountered when advancing the device.Excessive force was not used.A 6f guide catheter cannulated the left main (lm) and two non-medtronic (mdt) guidewires crossed the d1 lesion.A 2.5mm compliant balloon pre-dilated the proximal d1 stenosis to 8 atm.Intravascular ultrasound (ivus) was used which demonstrated disease all the way to the ostium.A 2.0x26mm onyx frontier stent was deployed from the proximal to mid d1 at 12 atm.Following this an attempt was made to advance the 3.0x8mm onyx frontier stent to the ostium of the d1, overlapping the proximal edge of the initial stent.However, there was significant difficulty advancing the stent beyond the ostial portion of the d1, and during this process the stent stripped off the balloon without deployment.An attempt was made to use the balloon to re-capture the dislodged stent into the guide, but this was not successful.A left anterior descending (lad) artery wire was attempted to wrap around the stent to pull it out, but this was also unsuccessful.Guide and wire access were then lost, and the stent was free floating in the proximal lad, leading into the ostial d1.A new non-mdt guidewire was used and a 4-8mm non-mdt snare was used to successfully snare the dislodged stent.Then, another 3.0x8mm onyx frontier stent was advanced to the d1, however, there was difficulty crossing into the proximal d1.There was concern of a possible coronary dissection at the ostium of the d1 due to the previously deployed stent.Eventually, it was possible to advance a 2.5mm nc balloon to the mid d1 for post dilation of the 2.0x26mm onyx frontier stent, as well as pre-dilation of the ostium d1 to a maximum of 18 atm.The second 3.0x8mm onyx frontier stent was then successfully advanced to the ostial d1 overlapping the proximal edge of the 2.0x26mm onyx frontier stent and was successfully deployed to 14 atm.Ivus after stent deployment demonstrated a well-apposed stent, however, there was mild under-expansion of the 3.0x8mm onyx frontier stent.A 3.0mm nc balloon was then used to post dilate the 3.0x8mm onyx frontier stent to 20 atm.Ivus showed good stent expansion and apposition, with no evidence of stent edge dissection.Post intervention there was timi flow 3, and 0% residual stenosis.The patient is alive with no further inj ury.Section a.Patient information updated.Section b7.Relevant history updated.Initial reporter name and phone number provided.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Image analysis: procedural images were provided for review confirming the target lesion in the d1.Moderate tortuosity and mild calcification were present in the lad and diagonal branch.There was stenosis at the ostium of the diagonal and in the mid-section of the branch.The vessel was pre-dilated without event.No angiographic complications noted.This was followed by successful deployment of a stent in the proximal to mid d1.Ivus catheter was utilized but no images were provided.Subsequent post dilations with a much shorter balloon were done, with no issues noted.The ostial vessel was not treated and remained stenotic.The following images show a dislodged stent, but no images were provided showing the attempted delivery of the stent.The dislodgment sequence is not visible on the provided angiograms, but the dislodged stent, intended for the proximal diagonal, is visualized as well as the successful snaring and removal, with no angiographic complications.The stent was removed from the vessel following post dilation of the newly deployed stent.Another short ostial stent was delivered and deployed resulting in a fully patent vessel.The most likely cause of the dislodgement was due to the vessel stenosis but this cannot be confirmed as the mechanism of dislodgement was not provided on the images.The reported positioning difficulties were not seen on the images provided, however, the possibly exists but was not confirmed that the lesion morphology impacted on the failure to deliver.There was no evidence of stent malapposition as the on the images provided.Timi3 flow before during and after interventions.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ONYX FRONTIER
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key20862388
Report Number9612164-2024-05824
Device Sequence Number8622948
Product Code NIQ
UDI-Device Identifier00763000511456
UDI-Public00763000511456
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/16/2025
Device Model NumberONYXNG30008UX
Device Catalogue NumberONYXNG30008UX
Device Lot Number0011456381
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/04/2024
Supplement Date Received by Manufacturer12/09/2024
12/11/2024
01/07/2025
Initial Report FDA Received Date12/06/2024
Supplement Report FDA Received Date12/10/2024
12/11/2024
02/04/2025
Date Device Manufactured10/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient SexMale
Patient Weight66 KG